Alert archive / Wyoming / Special Weather Statements in 2017
Special Weather Statement, NWS Salt Lake City, UT
NWS Salt Lake City, UT issued this special weather statement at Aug 9, 2017, 2:39 PM MDT for Uinta County, Wyoming. It was in force for 36 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 9, 2017, 2:39 PM MDT (20:39 UTC)
- Expired
- Aug 9, 2017, 3:15 PM MDT
- In force
- 36 min
- Issued by
- NWS Salt Lake City, UT
County Uinta County, WY
The radar
The Salt Lake City radar (KMTX), 181 km from the middle of the area, began a volume at 20:42 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Salt Lake City I, UT (KSLC), launched 12:00Z, 8.7 hours before the alert went out and 145 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 69 J/kg
- Mixed-layer CIN
- -146 J/kg
- Mixed-layer LCL
- 1707 m above ground
- 0-6 km bulk shear
- 22 kt
- 0-1 km storm-relative helicity
- 22 m²/s²
- 0-3 km storm-relative helicity
- 66 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
730
WWUS85 KSLC 092039
SPSSLC
Special Weather Statement
National Weather Service Salt Lake City UT
239 PM MDT WED AUG 9 2017
WYZ021-092115-
Southwest Wyoming WY-
239 PM MDT WED AUG 9 2017
...SIGNIFICANT WEATHER ADVISORY FOR EAST CENTRAL UINTA COUNTY UNTIL
315 PM MDT...
At 238 PM MDT, National Weather Service doppler radar indicated a
strong thunderstorm near Robertson, or 28 miles east of Evanston...
moving east at 35 mph.
Penny to nickel size hail and winds in excess of 40 mph will be
possible.
Locations impacted include...
Lyman, Robertson, Millburne and Fort Bridger.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If threatening weather approaches, take shelter in a sturdy building.
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 4116 11051 4134 11052 4141 11005 4116 11004
4115 11005
TIME...MOT...LOC 2038Z 266DEG 29KT 4126 11041
$$
MTWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Salt Lake City, UT wrote its last area forecast discussion before this special weather statement went out at Aug 9, 10:24 AM MDT, 4 hours 15 minutes earlier.
Area forecast discussion, Aug 9, 10:24 AM MDT, 4 hours 15 minutes before
Area Forecast Discussion National Weather Service Salt Lake City UT 1024 AM MDT Wed Aug 9 2017 .SYNOPSIS...A upper level trough centered off the northern California coast will continue to eject a series of weak weather disturbances across northern Utah and southwest Wyoming today and tonight. Moisture pooled to the south over Arizona will begin to work north into southern Utah late in the week while northern Utah starts trending drier. && .DISCUSSION...Morning satellite analysis of the water vapor and infrared imagery shows a deformation zone across northern Nevada/southern Idaho/northwest Utah which is driving the current convection. The highest precipitable water values are currently across northern Utah, surpassing the 1 inch mark, while southern Utah is about 0.75 inches. Increasing shear aloft of about 30 knots from northern to central Utah along with a convergent zone as seen from the mid-upper levels will be key players in today's activity. The weak shortwave rotating through northern Utah will aide in development this afternoon of thunderstorms and showers. The convective development should begin to fire off mid to late afternoon, as advertised by high resolution models and remain confined to central through northern Utah. Gusty winds and the potential for small hail are possibilities. Have made some small updates to the forecast for today, increasing the PoP values. As the upper level jet continues to remain across southern Utah and another shortwave moves through northern Utah for Thursday into Friday, expecting similar conditions for convective set up the next two days. Will have to reassess to see how each day plays out, but similar patterns are in the set up for the next couple of days. && .AVIATION...Lingering shower activity from earlier this morning will continue east away from the terminal with lingering scattered clouds through the balance of the morning. The next weak weather disturbance will move east-northeast out of Nevada this afternoon. Increasing high-based clouds are anticipated through the afternoon hours, with shower and thunderstorm activity likely holding off until the arrival of the weather disturbance early this evening. The main impact from this feature will be lightning, gusty/erratic winds and ceilings near 8 kft. Very brief periods of MVFR conditions could develop in heavy convective precip. && .SLC WATCHES/WARNINGS/ADVISORIES... UT...None. WY...None. && DISCUSSION...Dewey AVIATION...CONGER For more information from NOAA's National Weather Service visit... http://weather.gov/saltlakecity For frequently asked questions about the Area Forecast Discussion visit... http://weather.gov/saltlakecity/general/afd_faqs.php
Hazardous weather outlook, Aug 9, 4:57 AM MDT, 9 hours 42 minutes before
Hazardous Weather Outlook National Weather Service Salt Lake City UT 457 AM MDT Wed Aug 9 2017 UTZ001>016-019>021-517-518-WYZ021-101300- Cache Valley/Utah Portion-Northern Wasatch Front- Salt Lake and Tooele Valleys-Southern Wasatch Front- Great Salt Lake Desert and Mountains-Wasatch Mountain Valleys- Wasatch Mountains I-80 North-Wasatch Mountains South of I-80- Western Uinta Mountains-Wasatch Plateau/Book Cliffs- Western Uinta Basin-Castle Country-San Rafael Swell- Sanpete/Sevier Valleys-West Central Utah-Southwest Utah- Utahs Dixie and Zion National Park-South Central Utah- Glen Canyon Recreation Area/Lake Powell-Central Mountains- Southern Mountains-Southwest Wyoming- 457 AM MDT Wed Aug 9 2017 This Hazardous Weather Outlook is for the western two thirds of Utah and southwest Wyoming. .DAY ONE...Today and Tonight Scattered showers and thunderstorms are expected across mainly the northern half of the outlook area today and tonight. Some of the storms could produce locally heavy rainfall. Strong gusty winds and hail may also accompany the storms late this afternoon and evening. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday Moisture is expected to gradually return to the south towards the end of the week and into the weekend. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to standard operating procedures. For more information from NOAA/s National Weather Service visit... http://weather.gov/saltlakecity For information on potential road travel impacts visit... http://www.udottraffic.utah.gov/roadweatherforecast.aspx
In the hours before
Special weather statement, Aug 9, 2:39 PM MDT, 0 minutes before
Special Weather Statement
National Weather Service Salt Lake City UT
239 PM MDT WED AUG 9 2017
WYZ021-092115-
Southwest Wyoming WY-
239 PM MDT WED AUG 9 2017
...SIGNIFICANT WEATHER ADVISORY FOR EAST CENTRAL UINTA COUNTY UNTIL
315 PM MDT...
At 238 PM MDT, National Weather Service doppler radar indicated a
strong thunderstorm near Robertson, or 28 miles east of Evanston...
moving east at 35 mph.
Penny to nickel size hail and winds in excess of 40 mph will be
possible.
Locations impacted include...
Lyman, Robertson, Millburne and Fort Bridger.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If threatening weather approaches, take shelter in a sturdy building.
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 4116 11051 4134 11052 4141 11005 4116 11004
4115 11005
TIME...MOT...LOC 2038Z 266DEG 29KT 4126 11041
MTThe office that day
Everything else NWS Salt Lake City, UT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 8, 6:40 PM MDT | Special Weather Statement | SLC | Sanpete | 50 min |
| Aug 8, 6:52 PM MDT | Special Weather Statement | SLC | Juab | 38 min |
| Aug 9, 4:14 PM MDT | Special Weather Statement | SLC | Juab, Tooele | 46 min |
| Aug 9, 4:24 PM MDT | Special Weather Statement | SLC | 51 min | |
| Aug 9, 4:45 PM MDT | Severe Thunderstorm Warning | SLC | Juab, Tooele | 30 min |
| Aug 9, 5:00 PM MDT | Special Weather Statement | SLC | Juab, Tooele | 45 min |
| Aug 9, 5:11 PM MDT | Special Weather Statement | SLC | Box Elder | 34 min |
| Aug 9, 5:16 PM MDT | Special Weather Statement | SLC | 44 min | |
| Aug 9, 5:24 PM MDT | Special Weather Statement | SLC | 36 min | |
| Aug 9, 5:37 PM MDT | Special Weather Statement | SLC | 38 min | |
| Aug 9, 5:42 PM MDT | Special Weather Statement | SLC | Salt Lake | 33 min |
Nearby
Special Weather Statements in Wyoming, 2017Every special weather statement in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.